... I had one normal stool followed by one with loose bowels, and a third one like diarrhea. Does this happen to anyone else? Could it have been the coffee I had with breakfast followed by taking my Vanco, Florasor probiotic, and some yogurt?
Vancomycin - I'm onDay 6 of Vanco 4x's per day. Day 3 I started having normal stools. Today, Day 6,?
Question posted by sseidenberger on 1 Feb 2012
Last updated on 1 February 2012 by DzooBaby
Vancomycin is a very strong antibiotic and most antibiotics upset the intestinal flora by killing off the good bacteria as well as the bad, and by killing the good bacterias, it often causes upset in balance resulting in diarrhea. It should help you to take the probiotic and to eat yougurt to help keep that good bacterial flora in your intestines but the Vanco will constantly be killing off what you put in so you will likely have some loose stools/diarrhea no matter what. You might try taking the probiotic after your doses of Vanco are in for the day. Try eating bananas too, if you can eat them. They help to solidify loose stools. If the diarrhea gets too bad, consult your Dr, keep your fluid and electrolyte intake up to replace what is lost in watery stools. Whatever you do, dont stop the antibiotic without your Drs ok.
- Vancomycin uses and safety info
- Vancomycin information for Healthcare Professionals (includes dosage details)
- Side effects of Vancomycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.